ICD-10-CM Code T43.59

Poisoning by, adverse effect of and underdosing of other antipsychotics and neuroleptics

Version 2021 Replaced Code Non-Billable Code

Not Valid for Submission

T43.59 is a "header" nonspecific and non-billable code code, consider using a code with a higher level of specificity for a diagnosis of poisoning by, adverse effect of and underdosing of other antipsychotics and neuroleptics. The code is NOT valid for the year 2021 for the submission of HIPAA-covered transactions.

ICD-10:T43.59
Short Description:Antipsychotics and neuroleptics
Long Description:Poisoning by, adverse effect of and underdosing of other antipsychotics and neuroleptics

Consider the following ICD-10 codes with a higher level of specificity:

  • T43.591 - Poisoning by other antipsychotics and neuroleptics, accidental (unintentional)
  • T43.591A - Poisoning by other antipsychotics and neuroleptics, accidental (unintentional), initial encounter
  • T43.591D - Poisoning by other antipsychotics and neuroleptics, accidental (unintentional), subsequent encounter
  • T43.591S - Poisoning by other antipsychotics and neuroleptics, accidental (unintentional), sequela
  • T43.592 - Poisoning by other antipsychotics and neuroleptics, intentional self-harm
  • T43.592A - Poisoning by other antipsychotics and neuroleptics, intentional self-harm, initial encounter
  • T43.592D - Poisoning by other antipsychotics and neuroleptics, intentional self-harm, subsequent encounter
  • T43.592S - Poisoning by other antipsychotics and neuroleptics, intentional self-harm, sequela
  • T43.593 - Poisoning by other antipsychotics and neuroleptics, assault
  • T43.593A - Poisoning by other antipsychotics and neuroleptics, assault, initial encounter
  • T43.593D - Poisoning by other antipsychotics and neuroleptics, assault, subsequent encounter
  • T43.593S - Poisoning by other antipsychotics and neuroleptics, assault, sequela
  • T43.594 - Poisoning by other antipsychotics and neuroleptics, undetermined
  • T43.594A - Poisoning by other antipsychotics and neuroleptics, undetermined, initial encounter
  • T43.594D - Poisoning by other antipsychotics and neuroleptics, undetermined, subsequent encounter
  • T43.594S - Poisoning by other antipsychotics and neuroleptics, undetermined, sequela
  • T43.595 - Adverse effect of other antipsychotics and neuroleptics
  • T43.595A - Adverse effect of other antipsychotics and neuroleptics, initial encounter
  • T43.595D - Adverse effect of other antipsychotics and neuroleptics, subsequent encounter
  • T43.595S - Adverse effect of other antipsychotics and neuroleptics, sequela
  • T43.596 - Underdosing of other antipsychotics and neuroleptics
  • T43.596A - Underdosing of other antipsychotics and neuroleptics, initial encounter
  • T43.596D - Underdosing of other antipsychotics and neuroleptics, subsequent encounter
  • T43.596S - Underdosing of other antipsychotics and neuroleptics, sequela

Replaced Code

This code was replaced in the 2021 ICD-10 code set with the code(s) listed below. The National Center for Health Statistics (NCHS) has published an update to the ICD-10-CM diagnosis codes which became effective October 1, 2020. This code was replaced for the FY 2021 (October 1, 2020 - September 30, 2021).

  • K59.03 - Drug induced constipation

Code Classification

  • Injury, poisoning and certain other consequences of external causes (S00–T98)
    • Poisoning by, adverse effect of and underdosing of drugs, medicaments and biological substances (T36-T50)
      • Psychotropic drugs, not elsewhere classified (T43)

Code History

  • FY 2016 - New Code, effective from 10/1/2015 through 9/30/2016
    (First year ICD-10-CM implemented into the HIPAA code set)
  • FY 2017 - No Change, effective from 10/1/2016 through 9/30/2017
  • FY 2018 - No Change, effective from 10/1/2017 through 9/30/2018
  • FY 2019 - No Change, effective from 10/1/2018 through 9/30/2019
  • FY 2020 - No Change, effective from 10/1/2019 through 9/30/2020
  • FY 2021 - No Change, effective from 10/1/2020 through 9/30/2021

Information for Patients


Drug Reactions

Also called: Side effects

Most of the time, medicines make our lives better. They reduce aches and pains, fight infections, and control problems such as high blood pressure or diabetes. But medicines can also cause unwanted reactions.

One problem is interactions, which may occur between

  • Two drugs, such as aspirin and blood thinners
  • Drugs and food, such as statins and grapefruit
  • Drugs and supplements, such as ginkgo and blood thinners
  • Drugs and diseases, such as aspirin and peptic ulcers

Interactions can change the actions of one or both drugs. The drugs might not work, or you could get side effects.

Side effects are unwanted effects caused by the drugs. Most are mild, such as a stomach aches or drowsiness, and go away after you stop taking the drug. Others can be more serious.

Drug allergies are another type of reaction. They can be mild or life-threatening. Skin reactions, such as hives and rashes, are the most common type. Anaphylaxis, a serious allergic reaction, is more rare.

When you start a new prescription or over-the-counter medication, make sure you understand how to take it correctly. Know which other medications and foods you need to avoid. Ask your health care provider or pharmacist if you have questions.

  • Angioedema (Medical Encyclopedia)
  • Drug allergies (Medical Encyclopedia)
  • Drug-induced diarrhea (Medical Encyclopedia)
  • Drug-induced tremor (Medical Encyclopedia)
  • Taking multiple medicines safely (Medical Encyclopedia)

[Learn More]